MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dqx.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope mandril wire guide was used during a biliary drainage procedure.During the procedure, the tip of the wire detached in the patient.The tip was not retrieved.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation a review of the complaint history, device history record, drawing, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The device was not returned to investigation.No images or videos were provided for review.However, the investigation for medwatch report #1820334-2019-00989 is for the same failure mode on the same product line.This investigation found the wire guide damaged, separated, and elongated at the distal end.The investigation concluded procedural issues led to the failure mode.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no related nonconformances.A software search was completed, revealing only one related complaint (bending) was reported for the same lot.This was reported by the same facility.No adverse effects were reported for these cases.An additional database search was performed to determine the other final lots the subassembly lots from 9422943 went into, and 12 were identified.A complaint search revealed no other complaints have been reported for the lots outside of the related reported complaint.Since the 11 confirmed devices on lot 9422943 were reported from the same customer, it is possible that user technique led to the issues, and not nonconforming product.Based on all information identified within the document review, there is no evidence to suggest there is nonconforming product in house or out in the field.Based on the information provided, no returned product and the results of the investigation, a root cause could not be established.It is possible user technique issues or patient anatomy contributed to the failure mode.The appropriate personnel have been notified per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8645394
Report Number1820334-2019-01248
Device Sequence Number16642436
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240129(10)9422943
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9422943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;